Alert archive / Nebraska / Tornado Warnings in 2013

Tornado Warning 15, NWS Cheyenne, WY

June 15, 2013Kimball County, Nebraska

NWS Cheyenne, WY issued this tornado warning at Jun 15, 2013, 6:13 PM MDT for Kimball County, Nebraska. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 15, 2013, 6:13 PM MDT (00:13 UTC)
Expired
Jun 15, 2013, 6:45 PM MDT
In force
32 min
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.5 in

County Kimball County, NE

The radar

The Cheyenne radar (KCYS), 85 km from the middle of the area, began a volume at 00:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 15, 2:34 PM MDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 0.2 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2013-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 158 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2013-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
158 J/kg
Mixed-layer CIN
-167 J/kg
Mixed-layer LCL
2797 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
169 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

171 
WFUS55 KCYS 160013
TORCYS
NEC105-160045-
/O.NEW.KCYS.TO.W.0015.130616T0013Z-130616T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
613 PM MDT SAT JUN 15 2013

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTH CENTRAL KIMBALL COUNTY IN THE PANHANDLE OF NEBRASKA...

* UNTIL 645 PM MDT

* AT 611 PM MDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
  TORNADO WAS LOCATED 7 MILES NORTHEAST OF PANORAMA POINT...AND
  MOVING EAST AT 20 MPH.

  HAZARD...TORNADO AND PING PONG BALL SIZE HAIL.

  SOURCE...RADAR INDICATED ROTATION.

  IMPACT...MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE TO
           ROOFS...WINDOWS AND VEHICLES WILL OCCUR. FLYING DEBRIS
           WILL BE DEADLY TO PEOPLE AND ANIMALS. TREE DAMAGE IS
           LIKELY.

* LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF SOUTHERN KIMBALL COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN
CHEYENNE.

&&

LAT...LON 4100 10394 4112 10397 4110 10353 4099 10358
      4099 10389
TIME...MOT...LOC 0013Z 269DEG 18KT 4106 10389

TORNADO...RADAR INDICATED
HAIL...1.50IN

$$

CLAYCOMB
1 follow-up statement
395 
WWUS55 KCYS 160027
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
627 PM MDT SAT JUN 15 2013

NEC105-160037-
/O.CAN.KCYS.TO.W.0015.000000T0000Z-130616T0045Z/
KIMBALL NE-
627 PM MDT SAT JUN 15 2013

...THE TORNADO WARNING FOR SOUTHERN KIMBALL COUNTY IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 9 PM THIS EVENING.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN CHEYENNE.

LAT...LON 4100 10394 4112 10397 4110 10353 4099 10358
      4099 10389
TIME...MOT...LOC 0027Z 269DEG 18KT 4106 10380

$$

CLAYCOMB

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this tornado warning went out at Jun 15, 3:03 PM MDT, 3 hours 10 minutes earlier.

Area forecast discussion, Jun 15, 3:03 PM MDT, 3 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
303 PM MDT SAT JUN 15 2013

.SHORT TERM...(THIS EVENING THROUGH SUNDAY NIGHT)
ISSUED AT 303 PM MDT SAT JUN 15 2013

A BIT OF CONVECTION FIRING OVER THE SOUTHERN LARAMIE RANGE AT THIS
TIME BUT NOT HOLDING TOGETHER MUCH AS IT LEAVES THE MTNS. THIS
LIKELY A RESULT OF SOME CAPPING CONTINUING OVER THE PLAINS. STILL
MAY SEE SOME ISOLATED CONVECTION THIS EVENING OVER THE PLAINS
THOUGH LACK OF SIG FORCING WILL HINDER IT. ANY THAT DO ORGANIZE
COULD GET QUITE STRONG OR SEVERE OVER THE FAR SOUTHERN PARTS OF
THE AREA. ACTIVITY SHOULD END/MOVE OUT BY MID EVENING WITH MAINLY
CLEARS SKIES FOR THE REST OF THE NIGHT. ANOTHER ROUND OF SHOWERS
AND STORMS LOOKING A BIT BETTER FOR SUNDAY AND MONDAY AS UPPER
IMPULSES TRAVERSE THE REGION PROVIDING A BIT MORE LIFT. ACTIVITY
SHOULD ALSO BE AIDED BY A SECONDARY PUSH OF COOLER AIR DOWN THE
HIGH PLAINS WHICH WILL INCREASE SHEAR.  DECENT INSTABILITY SHOULD
ALSO EXIST MAINLY OVER THE PANHANDLE. LITTLE CHANGE IN THE WEATHER
OTHERWISE AS UPPER RIDGE TO THE WEST MOVES LITTLE THROUGH MONDAY.

.LONG TERM...(MONDAY THROUGH SATURDAY)
ISSUED AT 303 PM MDT SAT JUN 15 2013

LONG TERM LOOKS TO BE A COMMON PATTERN SEEN DURING PAST SEVERAL
WEEKS WITH MOISTURE AND INSTABILITY AXIS IN PANHANDLE. SFC FLOW
WILL SHIFT LITTLE MORE SOUTH ON TUE AND INCREASE WITH SW FLOW
ALOFT. STILL CHC FOR CONVECTION FROM LARAMIE RANGE EAST INTO
PANHANDLE WITH BETTER CHANCE OF RAIN WITH DEEPER THETA-E RIDGE
PROFILE. BY WED LARGE UPPER LOW OVER PACIFIC NW WILL SHIFT FARTHER
INLAND AND INCREASE SW FLOW ALOFT. THIS WILL INCREASE DRYING
ACROSS WESTERN CWA AND SHIFT DEEPER MOISTURE/INSTABILITY BACK INTO
NE PANHANDLE. WITH MORE WEST TO SOUTHWEST FLOW INFLUENCE INTO
SATURDAY...WILL KEEP BEST CHC OF CONVECTION INTO PANHANDLE. TEMPS
WILL WARM WED THROUGH SATURDAY 5-10 DEG ABOVE NORMAL AS +15C TO
+19C 700MB TEMPS SHIFT OVER THE CWA. SLA

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY MORNING)
ISSUED AT 303 PM MDT SAT JUN 15 2013

SMALL AREA OF MVFR CIGS WILL AFFECT THE KSNY AREA INTO EARLY THIS
AFTERNOON BEFORE RISING TO LOW SIDE OF VFR WHILE BREAKING UP.  VFR
ELSEWHERE TODAY.  A FEW SHOWERS AND TSTMS SHOULD DEVELOP OVER THE
LARAMIE RANGE THIS AFTERNOON AND MOVE E OR ESE INTO THIS EVENING
AFFECTING MOSTLY THAT AREA FROM KCYS TO KSNY WITH ASSOCIATED BRIEF
MVFR CIGS AND GUSTY WINDS.  MAINLY VFR ALL TERMINALS LATER THIS
EVENING THROUGH TONIGHT THOUGH PATCHY MVFR CIGS COULD RETURN TO THE
SRN PANHANDLE LATER TONIGHT.

&&

.FIRE WEATHER...
ISSUED AT 303 PM MDT SAT JUN 15 2013

NO BIG CONCERNS ANTICIPATED OVER THE NEXT FEW DAYS WITH FUELS
REMAINING NON-CRITICAL FOR THE TIME BEING. AFTERNOON RELATIVE
HUMIDITIES WILL CONTINUE TO BE LOW OVER WESTERN DISTRICTS ALONG
WITH SOME BREEZINESS AT TIMES. WIDELY SCATTERED MAINLY LATE DAY
SHOWERS AND THUNDERSTORMS ARE EXPECTED FROM MAINLY THE LARAMIE
RANGES EASTWARD ACROSS THE PLAINS BUT DRY LIGHTNING NOT EXPECTED
TO BE MUCH OF A PROBLEM AS DECENT RAINFALL SHOULD FALL FROM MOST
OF THE ACTIVITY.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.
&&

SHORT TERM...RE
LONG TERM...SLA
AVIATION...RE
FIRE WEATHER...RE
Hazardous weather outlook, Jun 15, 10:37 AM MDT, 7 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1037 AM MDT SAT JUN 15 2013

NEZ002-003-019>021-054-055-095-096-WYZ101>103-106>108-116>119-
161215-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-
NIOBRARA COUNTY-NORTH LARAMIE RANGE-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-CENTRAL LARAMIE COUNTY-
EAST LARAMIE COUNTY-
1037 AM MDT SAT JUN 15 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE...SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

ISOLATED SHOWERS AND THUNDERSTORMS SHOULD INITIATE OVER THE LARAMIE
RANGE THIS AFTERNOON AND THEN MOVE EAST-SOUTHEAST ACROSS THE EASTERN
PLAINS OF SOUTHEAST WYOMING INTO THE WESTERN NEBRASKA PANHANDLE LATE
THIS AFTERNOON AND EVENING. A FEW STORMS COULD BECOME STRONG WITH
HAIL AND STRONG DOWNBURST WINDS POSSIBLE MAINLY NEAR AND SOUTH OF
THE INTERSTATE 80 CORRIDOR.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

STRONG STORMS WILL ALSO BE POSSIBLE ON SUNDAY AFTERNOON AND
EVENING. AN ACTIVE WEATHER PATTERN WILL PERSIST THROUGH THE
MIDDLE OF THE WEEK WITH DAILY CHANCES FOR SHOWERS AND STORMS OVER
THE HIGH PLAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED THIS AFTERNOON AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WYZ104-105-109>115-161215-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS-
SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE-
UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY-
1037 AM MDT SAT JUN 15 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL WYOMING AND
SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ISOLATED THUNDERSTORMS ARE EXPECTED ON SUNDAY AFTERNOON AND
EVENING. WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

In the hours before

Local storm report, Jun 15, 4:24 PM MDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
424 PM MDT SAT JUN 15 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     HAIL             11 NNW CHEYENNE         41.29N 104.87W
06/15/2013  E0.50 INCH       LARAMIE            WY   COCORAHS

            AVERAGE WAS 1/4 INCH. NO DAMAGE. DURATION WAS 4 MINUTES.

&&

DDEAL
Special weather statement, Jun 15, 4:24 PM MDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
424 PM MDT SAT JUN 15 2013

WYZ118-119-152330-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
INCLUDING THE CITIES OF...CHEYENNE...BURNS...CARPENTER...ALBIN...
PINE BLUFFS
424 PM MDT SAT JUN 15 2013

...GUSTY OUTFLOW WINDS FROM THUNDERSTORMS NORTH OF CHEYENNE...

THROUGH 530 PM...EXPECT NORTHEAST WINDS FROM AN OUTFLOW BOUNDARY
TO MOVE INTO THE CHEYENNE...CARPENTER AND EVENTUALLY THE PINE
BLUFFS AREA. THESE WINDS ARE FROM THE THUNDERSTORMS JUST NORTHEAST
OF CHEYENNE THAT ARE MOVING EAST AT 25 MPH. NORTHEAST WINDS
GUSTING UP TO 40 MPH ARE POSSIBLE THROUGH 530 PM.
Special weather statement, Jun 15, 4:31 PM MDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
431 PM MDT SAT JUN 15 2013

WYZ118-119-152315-
CENTRAL LARAMIE COUNTY WY-EAST LARAMIE COUNTY WY-
431 PM MDT SAT JUN 15 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LARAMIE COUNTY UNTIL
515 PM MDT...

AT 429 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HILLSDALE...OR 14 MILES EAST OF CHEYENNE...
MOVING EAST AT 25 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  HILLSDALE...
  BURNS...
  CARPENTER...

THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 372 AND
399.

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4114 10464 4129 10466 4123 10406 4099 10421
      4099 10434
TIME...MOT...LOC 2231Z 290DEG 23KT 4119 10452

CLAYCOMB
Local storm report, Jun 15, 5:02 PM MDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
502 PM MDT SAT JUN 15 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     HAIL             15 ENE CHEYENNE         41.23N 104.53W
06/15/2013  E1.00 INCH       LARAMIE            WY   TRAINED SPOTTER

            HILLSDALE NORTHEAST OF CHEYENNE.

&&

GCLAYCOM
Local storm report, Jun 15, 5:03 PM MDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
503 PM MDT SAT JUN 15 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0502 PM     HAIL             10 N CHEYENNE           41.29N 104.79W
06/15/2013  E1.00 INCH       LARAMIE            WY   NWS EMPLOYEE

            NICKELS TO QUARTERS

&&

GCLAYCOM
Local storm report, Jun 15, 5:05 PM MDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
505 PM MDT SAT JUN 15 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     HAIL             11 NNW CHEYENNE         41.29N 104.87W
06/15/2013  E1.75 INCH       LARAMIE            WY   COCORAHS

            AVERAGE SIZE WAS 1.25. DURATION 6 MINUTES. MINOR LEAF
            DAMAGE.

&&

DDEAL

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 2:15 PM MDTSevere Thunderstorm WarningCYSDawes45 min
Jun 16, 2:59 PM MDTSevere Thunderstorm WarningCYSDawes31 min

Nearby

Tornado Warnings in Nebraska, 2013Every tornado warning in 2013Tornadoes in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.